Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 39, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 26, 2014, 8:39 PM MDT for Hudspeth County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2014, 8:39 PM MDT (02:39 UTC)
- Expired
- Jun 26, 2014, 9:24 PM MDT
- In force
- 45 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 157 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 2.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 423 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 3693 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
151 WUUS54 KEPZ 270239 SVREPZ TXC229-270345- /O.NEW.KEPZ.SV.W.0039.140627T0239Z-140627T0345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 839 PM MDT THU JUN 26 2014 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL HUDSPETH COUNTY IN SOUTHWEST TEXAS... * UNTIL 945 PM MDT * AT 838 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SIERRA BLANCA...MOVING EAST AT 20 MPH. SMALL HAIL MAY ALSO ACCOMPANY THIS STORM. * LOCATIONS IMPACTED INCLUDE... SIERRA BLANCA... ALLAMOORE... PORTIONS OF INTERSTATE 10 BETWEEN SIERRA BLANCA AND ALLAMOORE. THIS STORM MAY PRODUCE SUDDEN STRONG MICROBURST WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG OUTFLOW WINDS AND BLOWING DUST MAY OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE SEEKING SAFE SHELTER. && LAT...LON 3110 10548 3142 10537 3157 10491 3095 10490 TIME...MOT...LOC 0238Z 273DEG 16KT 3118 10531 $$ HARDIMAN
2 follow-up statements
744
WWUS54 KEPZ 270303
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
903 PM MDT THU JUN 26 2014
TXC229-270345-
/O.CON.KEPZ.SV.W.0039.000000T0000Z-140627T0345Z/
HUDSPETH TX-
903 PM MDT THU JUN 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
HUDSPETH COUNTY UNTIL 945 PM MDT/1045 PM CDT/...
AT 859 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 12 MILES EAST OF SIERRA BLANCA...
MOVING EAST AT 20 MPH. SMALL HAIL MAY ALSO ACCOMPANY THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALLAMOORE...
PORTIONS OF INTERSTATE 10 EAST OF SIERRA BLANCA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.
&&
LAT...LON 3108 10539 3118 10530 3136 10526 3147 10491
3095 10490
TIME...MOT...LOC 0302Z 266DEG 17KT 3124 10515
$$
HARDIMAN139
WWUS54 KEPZ 270324
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
924 PM MDT THU JUN 26 2014
TXC229-270335-
/O.CAN.KEPZ.SV.W.0039.000000T0000Z-140627T0345Z/
HUDSPETH TX-
924 PM MDT THU JUN 26 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HUDSPETH COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS.
LAT...LON 3108 10539 3118 10530 3136 10526 3147 10491
3095 10490
TIME...MOT...LOC 0325Z 266DEG 17KT 3125 10502
$$
HARDIMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:33 PM MDT, 6 hours 6 minutes earlier.
Area forecast discussion, Jun 26, 2:33 PM MDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 233 PM MDT THU JUN 26 2014 .SYNOPSIS... STILL A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING EAST OF EL PASO...BUT THEN THE BORDERLAND WILL REVERT BACK TO A DRY HOT PATTERN OVER THE NEXT WEEK. WINDS WILL INCREASE FRIDAY AHEAD OF A WEAK COOL FRONT. NOT MUCH COOLING WITH THE FRONT BUT HIGH TEMPERATURES BOTH FRIDAY AND SATURDAY WILL ONLY BE ABOUT 3 TO 5 DEGREES ABOVE NORMAL. FOR SUNDAY AND BEYOND HIGH PRESSURE ALOFT BUILDS IN OVER THE AREA AND A GOOD WARMUP. HIGHS SUNDAY INTO TUESDAY WILL BE ABOUT 7 TO 10 DEGREES ABOVE NORMAL. INCREASING MOISTURE TUESDAY COULD LEAD TO SOME THUNDERSTORMS MIDWEEK. && .DISCUSSION... TEMPORARY MOISTURE INTRUSION INTO THE EASTERN CWA THIS MORNING HAS SLOWLY MIXED OUT THIS AFTERNOON. DEWPOINTS WERE IN THE LOWER 50S IN THIS REGION BUT ARE NOW IN THE LOWER 40S AT BEST...DUE TO COMBINATION OF MIXING OUT AND WEAK DRY ADVECTION FROM THE WEST. AIRMASS REMAINS UNSTABLE TODAY BUT DEWPOINTS ARE LOWER THAN YESTERDAY AND PW'S HAVE FALLEN TO .5 - .7 INCHES. ALSO NO VISIBLE KICKERS ALOFT LIKE YESTERDAY...ALTHOUGH WV IMAGERY SHOWS A POSSIBLE WEAK TROUGH MOVING FROM EASTERN ARIZONA INTO NEW MEXICO. STILL EXPECT ISOLATED THUNDERSTORMS THIS EVENING OVER EASTERN OTERO AND HUDSPETH COUNTIES AND ALSO OVER SOUTHERN HIDALGO COUNTY. MAIN THREAT FROM THESE STORMS COULD BE STRONG OUTFLOW/DOWNBURST WINDS OF 45-55 MPH. FRIDAY/SATURDAY...RELATIVELY STRONG UPPER TROUGH (FOR THIS TIME OF THE YEAR) NOW ORGANIZING OVER THE WEST COAST WILL SWEEP ACROSS NEW MEXICO FRIDAY...WITH ATTENDANT WEAK SURFACE FRONT. AIRMASS IS DRY AND MORE STABLE THAN TODAY SO NO CHANCE OF RAIN...BUT SYSTEM WILL BE A WIND MAKER WITH WINDS INTO THE GUSTY CATEGORY FRIDAY. SHOULD BE ENOUGH FOR RED FLAG CONDITIONS...SEE FIRE WX DISCUSSION. TEMPERATURES ABOUT 3-5 DEGREES ABOVE NORMAL FRIDAY. WEAK COOL FRONT PUSHES THROUGH FRIDAY NIGHT TO ALLOW WINDS TO WEAKEN. NOT MUCH OF ANY COOLING WITH THE FRONT OTHER THAN KEEPING SATURDAY'S TEMPS ABOUT THE SAME AS FRIDAY. SUNDAY/MONDAY...UPPER HIGH BUILDS IN BEHIND EXITING TROUGH/FRONT ON SUNDAY WITH HIGH CENTERED OVER SOUTHERN PORTION OF ARIZONA AND NEW MEXICO BY MONDAY. PLENTY OF SUNSHINE AND THE HEAT SHOULD BEGIN BUILDING...WITH HIGHS BY MONDAY AROUND 7-10 DEGREES ABOVE NORMAL. TUESDAY/WEDNESDAY...UPPER HIGH CENTERS NEAR THE FOUR CORNERS WHICH DEVELOPS A WEAK NORTH/NORTHEAST FLOW. THIS WILL ALLOW BACK DOOR FRONT AND EAST/SOUTHEAST LOW LEVEL FLOW TO DEVELOP. LOW LEVEL FLOW ACTUALLY BEGINS MONDAY NIGHT WITH SOME MOISTENING UP OF THE EASTERN CWA...BUT PICKS UP MORE SIGNIFICANTLY ON TUESDAY. REINSERTED POPS BACK IN FOR BOTH DAYS...MAINLY OVER THE MOUNTAINS AND EL PASO EAST OVER THE LOWLANDS. HUMIDITY AND CLOUDS ON THE INCREASE SHOULD CURTAIL TEMPERATURES SOMEWHAT BY WEDNESDAY...THOUGH LIKELY NOT FEELING ANY BETTER FOR PEOPLE. && .AVIATION...VALID 27/0000Z - 28/0000Z VFR CONDS THRU PD. FEW-SCT100-120 WITH ISOLD 3-5SM -TSRA VRB20G45KTS IN EASTERN HUDSPETH COUNTY AND THE BOOTHEEL TIL 06Z. WEST WINDS AT 10-20KTS THIS EVENING WILL DIMINISH TO 5-10KTS AFTER MIDNIGHT...THEN PICK UP TO 15-25KTS FRIDAY MIDDAY AND AFTERNOON. && .FIRE WEATHER... WEST WINDS AT THE SURFACE AND ALOFT WILL PUSH LINGERING MOISTURE IN THE RIO GRANDE VALLEY AND FAR WEST TEXAS EASTWARD AND OUT OF OUR AREA. HOWEVER...ISOLATED THUNDERSTORMS ARE STILL POSSIBLE IN EASTERN HUDSPETH COUNTY AND ACROSS THE SOUTHERN TIP OF THE BOOTHEEL THIS EVENING. AN UPPER LEVEL TROUGH MOVING ACROSS THE ROCKIES TOMORROW WILL BRING STRONGER WEST WINDS ALOFT AND CAUSE A LEE SIDE TROUGH OVER EASTERN NEW MEXICO. THIS PATTERN WILL GENERATE 20-FOOT WINDS OF 20 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH. THE STRONG WINDS...COMBINED WITH LOW HUMIDITY AND HIGH NFDRS FIRE DANGER RATINGS...WILL LIKELY CAUSE CRITICAL FIRE WEATHER CONDITIONS FRIDAY. TEMPERATURES A FEW DEGREES ABOVE NORMAL FRIDAY AND SATURDAY...THEN WELL ABOVE NORMAL SUNDAY THROUGH TUESDAY. MODELS ARE BEGINNING TO SHOW A MONSOON PATTERN SETTING UP FOR THE SECOND HALF OF NEXT WEEK WITH WINDS AT THE SURFACE AND ALOFT SHIFTING TO THE SOUTHEAST...BRINGING INCREASING MOISTURE FROM THE GULF OF MEXICO. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 80 101 78 100 77 / 0 0 0 0 0 SIERRA BLANCA 72 95 70 94 70 / 10 0 0 0 0 LAS CRUCES 72 99 70 98 69 / 0 0 0 0 0 ALAMOGORDO 72 100 70 98 68 / 10 0 0 0 0 CLOUDCROFT 54 76 51 75 49 / 10 0 0 0 0 TRUTH OR CONSEQUENCES 72 99 70 97 68 / 0 0 0 0 0 SILVER CITY 62 89 61 89 59 / 0 0 0 0 0 DEMING 68 99 66 98 66 / 0 0 0 0 0 LORDSBURG 67 98 65 97 67 / 0 0 0 0 0 WEST EL PASO METRO 79 102 77 101 75 / 0 0 0 0 0 DELL CITY 68 100 66 99 66 / 10 0 0 0 0 FORT HANCOCK 74 102 72 101 71 / 10 0 0 0 0 LOMA LINDA 68 93 67 92 65 / 10 0 0 0 0 FABENS 77 102 75 101 73 / 0 0 0 0 0 SANTA TERESA 74 100 72 99 71 / 0 0 0 0 0 WHITE SANDS HQ 76 99 74 98 73 / 0 0 0 0 0 JORNADA RANGE 67 98 65 97 65 / 0 0 0 0 0 HATCH 68 99 66 99 65 / 0 0 0 0 0 COLUMBUS 73 96 71 95 71 / 0 0 0 0 0 OROGRANDE 73 101 71 100 67 / 10 0 0 0 0 MAYHILL 58 89 55 89 57 / 10 0 0 0 0 MESCALERO 57 89 54 89 54 / 10 0 0 0 0 TIMBERON 59 89 56 88 53 / 10 0 0 0 0 WINSTON 64 87 60 86 58 / 0 0 0 0 0 HILLSBORO 65 95 64 94 65 / 0 0 0 0 0 SPACEPORT 67 99 65 97 66 / 0 0 0 0 0 LAKE ROBERTS 57 85 56 85 55 / 0 0 0 0 0 HURLEY 59 90 59 90 58 / 0 0 0 0 0 CLIFF 56 91 53 91 54 / 0 0 0 0 0 MULE CREEK 50 89 49 89 50 / 0 0 0 0 0 FAYWOOD 64 89 63 89 62 / 0 0 0 0 0 ANIMAS 72 97 70 96 68 / 0 0 0 0 0 HACHITA 65 97 63 97 64 / 0 0 0 0 0 ANTELOPE WELLS 72 98 70 98 67 / 0 0 0 0 0 CLOVERDALE 65 92 64 92 57 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...RED FLAG WARNING FROM 11 AM TO 10 PM MDT FRIDAY FOR NMZ110>113. TX...RED FLAG WARNING FROM 11 AM TO 10 PM MDT FRIDAY FOR TXZ055-056. && HEFNER/PARK
Hazardous weather outlook, Jun 26, 11:33 AM MDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1133 AM MDT THU JUN 26 2014 NMZ401>417-TXZ418>424-271715- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1133 AM MDT THU JUN 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING...MAINLY ACROSS THE SACRAMENTO MOUNTAINS...HUDSPETH AND HIDALGO COUNTIES. THE MAIN THREATS FROM THUNDERSTORMS THAT DEVELOP WILL BE STRONG DOWNBURST WIND GUSTS OF 45 TO 55 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT WILL BE THE MAIN IMPACT THROUGH THE PERIOD. HIGH TEMPERATURES WILL RUN ABOUT 5 TO 8 DEGREES ABOVE NORMAL WITH LOWLAND HIGHS RANGING FROM 100 TO 106 FRIDAY THROUGH TUESDAY. SLIGHT CHANCE OF THUNDERSTORMS RETURN TO THE AREA TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BUT ANY REPORTS FROM ISOLATED THUNDERSTORMS ARE ALWAYS APPRECIATED. HEFNER
In the hours before
Special weather statement, Jun 26, 7:40 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 740 PM MDT THU JUN 26 2014 TXZ420-422>424-270300- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS TX-RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES TX-RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY TX-SOUTHERN HUDSPETH HIGHLANDS TX- 740 PM MDT THU JUN 26 2014 ...ISOLATED THUNDERSTORMS WITH LOCALIZED WIND GUSTS OVER 50 MPH THREATENING SOUTHERN HUDSPETH COUNTY THROUGH 900 PM MDT... AT 737 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A CLUSTER OF THUNDERSTORMS JUST SOUTH OF FORT HANCOCK...NEAR ESPERANZA AND FORT QUITMAN. THE STORMS WERE MOVING EAST AT 15 MPH. WITH A DRY AIRMASS IN PLACE...DRY MICROBURSTS WITH WIND GUSTS TO 55 MPH MAY AFFECT HIGHLY LOCALIZED AREAS. BLOWING DUST IS ALSO LIKELY WHERE STRONG WINDS DEVELOP. THUNDERSTORMS ARE EXPECTED TO INCREASE ACROSS SOUTHERN HUDSPETH COUNTY THROUGH 830 PM...AND MAY AFFECT PORTIONS OF I-10 BETWEEN FORT HANCOCK AND VAN HORN. OTHER LOCATIONS WHICH MAY BE IMPACTED INCLUDE... SIERRA BLANCA... FORT HANCOCK... INDIAN HOT SPRINGS... FRENCHMAN CANYON... BOSQUE BONITA... ALLAMOORE... FORT QUITMAN... ESPERANZA... ACALA... MCNARY... LITTLE BOX... QUITMAN CANYON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. HARDIMAN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:52 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.